Alert archive / North Carolina / Frost Advisories in 2011

Frost Advisory 1, NWS Wilmington, NC

March 28, 2011

NWS Wilmington, NC issued this frost advisory at Mar 28, 2011, 2:53 PM EDT. It took effect at Mar 29, 2011, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2011, 2:53 PM EDT (18:53 UTC)
In effect from
Mar 29, 2011, 2:00 AM EDT
Expired
Mar 29, 2011, 8:27 AM EDT
In force
6 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS72 KILM 281853
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
253 PM EDT MON MAR 28 2011

...UNSEASONABLY COLD TEMPERATURES ARE EXPECTED LATE TONIGHT...

NCZ097-100-290400-
/O.UPG.KILM.FZ.A.0001.110329T0600Z-110329T1300Z/
/O.NEW.KILM.FZ.W.0001.110329T0600Z-110329T1300Z/
PENDER-BRUNSWICK-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...SHALLOTTE
253 PM EDT MON MAR 28 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...27 TO 32 DEGREES INLAND. THE COLDEST READINGS WILL
  OCCUR IN POCOSIN AREAS WITH ORGANIC MUCK SOILS. LOW TEMPERATURES
  WITHIN A FEW MILES OF THE BEACHES WILL REMAIN 33 TO 37 DEGREES.

* IMPACTS...FROST AND FREEZING TEMPERATURES CAN DAMAGE TENDER
  VEGETATION. TROPICAL PATIO PLANTS ARE ESPECIALLY SUSCEPTIBLE TO
  DAMAGE FROM COLD TEMPERATURES. MOST GARDEN OR FIELD CROPS CAN BE
  DAMAGED BY SUB-FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ087-096-099-SCZ017-023-024-032-033-290400-
/O.UPG.KILM.FZ.A.0001.110329T0600Z-110329T1300Z/
/O.NEW.KILM.FZ.W.0001.110329T0600Z-110329T1300Z/
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-
MARION-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION
253 PM EDT MON MAR 28 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...30 TO 32 DEGREES.

* IMPACTS...FROST AND FREEZING TEMPERATURES CAN DAMAGE TENDER
  VEGETATION. TROPICAL PATIO PLANTS ARE ESPECIALLY SUSCEPTIBLE TO
  DAMAGE FROM COLD TEMPERATURES. MOST GARDEN OR FIELD CROPS CAN BE
  DAMAGED BY SUB-FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

SCZ034-290400-
/O.UPG.KILM.FZ.A.0001.110329T0600Z-110329T1300Z/
/O.NEW.KILM.FZ.W.0001.110329T0600Z-110329T1300Z/
HORRY-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH
253 PM EDT MON MAR 28 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...32 DEGREES INLAND TO 37 DEGREES AT THE BEACHES.

* IMPACTS...FROST AND FREEZING TEMPERATURES CAN DAMAGE TENDER
  VEGETATION. TROPICAL PATIO PLANTS ARE ESPECIALLY SUSCEPTIBLE TO
  DAMAGE FROM COLD TEMPERATURES. MOST GARDEN OR FIELD CROPS CAN BE
  DAMAGED BY SUB-FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ101-290400-
/O.NEW.KILM.FR.Y.0001.110329T0600Z-110329T1300Z/
NEW HANOVER-
INCLUDING THE CITIES OF...WILMINGTON...WRIGHTSVILLE BEACH
253 PM EDT MON MAR 28 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. 

* TEMPERATURE...33 TO 37 DEGREES...WARMEST NEAR THE BEACHES.

* IMPACTS...FROST CAN DAMAGE TENDER VEGETATION. TROPICAL PATIO
  PLANTS ARE ESPECIALLY SUSCEPTIBLE TO DAMAGE FROM COLD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TRA
3 follow-up statements
246 
WWUS72 KILM 290114
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
914 PM EDT MON MAR 28 2011

...UNSEASONABLY COLD TEMPERATURES ARE EXPECTED LATE TONIGHT...

NCZ097-100-290830-
/O.CON.KILM.FZ.W.0001.110329T0600Z-110329T1300Z/
PENDER-BRUNSWICK-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...SHALLOTTE
914 PM EDT MON MAR 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURE...27 TO 32 DEGREES INLAND. THE COLDEST READINGS 
  WILL OCCUR IN POCOSIN AREAS WITH ORGANIC MUCK SOILS. LOW 
  TEMPERATURES WITHIN A FEW MILES OF THE BEACHES WILL REMAIN 33 
  TO 37 DEGREES. 

* IMPACTS...FROST AND FREEZING TEMPERATURES CAN DAMAGE TENDER 
  VEGETATION. TROPICAL PATIO PLANTS ARE ESPECIALLY SUSCEPTIBLE 
  TO DAMAGE FROM COLD TEMPERATURES. MOST GARDEN OR FIELD CROPS 
  CAN BE DAMAGED BY SUB-FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ087-096-099-SCZ017-023-024-032-033-290830-
/O.CON.KILM.FZ.W.0001.110329T0600Z-110329T1300Z/
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-
MARION-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION
914 PM EDT MON MAR 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURE...30 TO 32 DEGREES.

* IMPACTS...FROST AND FREEZING TEMPERATURES CAN DAMAGE TENDER 
  VEGETATION. TROPICAL PATIO PLANTS ARE ESPECIALLY SUSCEPTIBLE 
  TO DAMAGE FROM COLD TEMPERATURES. MOST GARDEN OR FIELD CROPS 
  CAN BE DAMAGED BY SUB-FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

SCZ034-290830-
/O.CON.KILM.FZ.W.0001.110329T0600Z-110329T1300Z/
HORRY-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH
914 PM EDT MON MAR 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURE...32 DEGREES INLAND TO 37 DEGREES AT THE BEACHES.

* IMPACTS...FROST AND FREEZING TEMPERATURES CAN DAMAGE TENDER 
  VEGETATION. TROPICAL PATIO PLANTS ARE ESPECIALLY SUSCEPTIBLE 
  TO DAMAGE FROM COLD TEMPERATURES. MOST GARDEN OR FIELD CROPS 
  CAN BE DAMAGED BY SUB-FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ101-290830-
/O.CON.KILM.FR.Y.0001.110329T0600Z-110329T1300Z/
NEW HANOVER-
INCLUDING THE CITIES OF...WILMINGTON...WRIGHTSVILLE BEACH
914 PM EDT MON MAR 28 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY.

* TEMPERATURE...33 TO 37 DEGREES...WARMEST NEAR THE BEACHES.

* IMPACTS...FROST CAN DAMAGE TENDER VEGETATION. TROPICAL PATIO 
  PLANTS ARE ESPECIALLY SUSCEPTIBLE TO DAMAGE FROM COLD 
  TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DCH
141 
WWUS72 KILM 290824
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
424 AM EDT TUE MAR 29 2011

...NEAR RECORD COLD WILL GRIP THE AREA EARLY THIS MORNING...

SCZ039-291300-
/O.EXA.KILM.FZ.W.0001.000000T0000Z-110329T1300Z/
WILLIAMSBURG-
INCLUDING THE CITY OF...KINGSTREE
424 AM EDT TUE MAR 29 2011

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURE...TEMPERATURES WILL BE NEAR 32 DEGREES ACROSS
  PORTIONS OF THE AREA FOR AN HOUR OR TWO AROUND DAYBREAK.
  ELSEWHERE IT WILL BE IN THE MID 30S.

* IMPACTS...FREEZING TEMPERATURES CAN DAMAGE TENDER VEGETATION.
  PATCHY FROST IS POSSIBLE. TROPICAL PLANTS ARE ESPECIALLY
  SUSCEPTIBLE TO DAMAGE FROM COLD TEMPERATURES. MOST GARDEN OR
  FIELD CROPS CAN BE DAMAGED BY SUB- FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS CAN KILL SENSITIVE VEGETATION.

&&

$$

NCZ097-100-291300-
/O.CON.KILM.FZ.W.0001.000000T0000Z-110329T1300Z/
PENDER-BRUNSWICK-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND...SHALLOTTE
424 AM EDT TUE MAR 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURE...TEMPERATURES WILL BE NEAR 32 DEGREES FOR SEVERAL HOURS
  THIS MORNING AND AS COLD AS THE MID 20S. THE COLDEST READINGS
  WILL OCCUR IN POCOSIN AREAS WITH ORGANIC MUCK SOILS. LOW
  TEMPERATURES WITHIN A FEW MILES OF THE BEACHES WILL NOT FALL
  BELOW THE MID 30S.

* IMPACTS...FREEZING TEMPERATURES CAN DAMAGE TENDER VEGETATION. A
  FROST IS EXPECTED AWAY FROM THE IMMEDIATE COAST. TROPICAL PLANTS
  ARE ESPECIALLY SUSCEPTIBLE TO DAMAGE FROM COLD TEMPERATURES.
  MOST GARDEN OR FIELD CROPS CAN BE DAMAGED BY SUB- FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS CAN KILL SENSITIVE VEGETATION.

&&

$$

NCZ087-096-099-SCZ017-023-024-032-033-291300-
/O.CON.KILM.FZ.W.0001.000000T0000Z-110329T1300Z/
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-
MARION-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION
424 AM EDT TUE MAR 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURE...TEMPERATURES WILL BE NEAR 32 DEGREES FOR SEVERAL
  HOURS THIS MORNING WITH A FEW SPOTS DOWN NEAR 30 DEGREES.

* IMPACTS...FREEZING TEMPERATURES CAN DAMAGE TENDER VEGETATION. A
  FROST IS EXPECTED IN MANY AREAS. TROPICAL PLANTS ARE ESPECIALLY
  SUSCEPTIBLE TO DAMAGE FROM COLD TEMPERATURES. MOST GARDEN OR
  FIELD CROPS CAN BE DAMAGED BY SUB-FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS CAN KILL SENSITIVE VEGETATION.

&&

$$

SCZ034-291300-
/O.CON.KILM.FZ.W.0001.000000T0000Z-110329T1300Z/
HORRY-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH
424 AM EDT TUE MAR 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURE...TEMPERATURES WILL BE NEAR 32 DEGREES WELL INLAND
  FOR AN HOUR OR TWO AROUND DAYBREAK. CLOSER TO THE COAST...
  TEMPERATURES WILL BE IN THE MID 30S.

* IMPACTS...FREEZING TEMPERATURES CAN DAMAGE TENDER VEGETATION.
  SOME FROST IS EXPECTED WELL INLAND FROM THE IMMEDIATE COAST.
  TROPICAL PLANTS ARE ESPECIALLY SUSCEPTIBLE TO DAMAGE FROM COLD
  TEMPERATURES. MOST GARDEN OR FIELD CROPS CAN BE DAMAGED BY SUB-
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS CAN KILL SENSITIVE VEGETATION.

&&

$$

NCZ101-291300-
/O.CON.KILM.FR.Y.0001.000000T0000Z-110329T1300Z/
NEW HANOVER-
INCLUDING THE CITIES OF...WILMINGTON...WRIGHTSVILLE BEACH
424 AM EDT TUE MAR 29 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING.

* TEMPERATURE...TEMPERATURES WILL BE IN THE MID 30S WITH A FEW
  LOWER 30S WELL INLAND. 

* IMPACTS...GROUND FROST WILL AT LEAST BE PATCHY AWAY FROM THE
  BEACHES THROUGH SUNRISE. FROST CAN DAMAGE TENDER VEGETATION.
  TROPICAL PLANTS ARE ESPECIALLY SUSCEPTIBLE TO DAMAGE FROM COLD
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED.

&&

$$
RJD
436 
WWUS72 KILM 291227
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
827 AM EDT TUE MAR 29 2011

NCZ087-096-097-099-100-SCZ017-023-024-032>034-039-291330-
/O.CAN.KILM.FZ.W.0001.000000T0000Z-110329T1300Z/
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-
DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...BENNETTSVILLE...
DARLINGTON...DILLON...FLORENCE...MARION...CONWAY...MYRTLE BEACH...
KINGSTREE
827 AM EDT TUE MAR 29 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAVE RISEN ABOVE FREEZING. THE THREAT OF FURTHER
FREEZING TEMPERATURES AND FROST IS OVER.

$$

NCZ101-291330-
/O.CAN.KILM.FR.Y.0001.000000T0000Z-110329T1300Z/
NEW HANOVER-
INCLUDING THE CITIES OF...WILMINGTON...WRIGHTSVILLE BEACH
827 AM EDT TUE MAR 29 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE RISEN WELL ABOVE FREEZING. THE THREAT FOR
FURTHER FROST IS OVER.

$$

TRA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Mar 28, 12:27 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 28, 12:27 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1227 PM EDT MON MAR 28 2011

.SYNOPSIS...
LOW PRESSURE MOVING EAST ALONG A STALLED FRONT TO OUR SOUTH WILL
BRING RAIN TO THE AREA THROUGH EARLY THIS AFTERNOON. UNSEASONABLY
COLD TEMPERATURES WILL CONTINUE...WITH FROST OR FREEZING
TEMPERATURES BECOMING POSSIBLE LATE TONIGHT. CANADIAN HIGH PRESSURE
TO OUR NORTH WILL EVENTUALLY MOVE OFF THE EAST COAST ON WEDNESDAY. A
COLD FRONT WILL FOLLOW WEDNESDAY NIGHT. ANOTHER SYSTEM WILL MOVE UP
THE FRONT ON THURSDAY WHILE IT REMAINS OFFSHORE. DRY AIR SHOULD
BUILD IN OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 AM MONDAY...THE COLD FRONT HAS PUSHED A LITTLE FARTHER SOUTH
AND IS ALMOST READY TO CROSS THE FLORIDA-GEORGIA STATE LINE THIS
MORNING. SURFACE LOW PRESSURE HAS DEVELOPED OFF THE GEORGIA COAST
THIS MORNING IN RESPONSE TO AN UPPER LEVEL WAVE THAT IS MOVING EAST
THROUGH THE CAROLINAS. THE LIFT ASSOCIATED WITH THE UPPER WAVE HAS
DEVELOPED A HEALTHY AREA OF RAIN WITH ELEVATED THUNDERSTORMS ALONG
THE SOUTHERN PERIPHERY OF THE PRECIPITATION SHIELD OVER CENTRAL
SOUTH CAROLINA.

THE BIG STORY TODAY WILL BE THE UNSEASONABLY (AND UNBELIEVABLY) COLD
TEMPERATURES WE ARE EXPERIENCING. WITH A SOLID OVERCAST CONTINUING
THROUGH AFTERNOON HIGHS WILL PROBABLY HOLD IN THE LOWER TO MIDDLE
40S FOR MOST AREAS. THIS IS 24-27 DEGREES BELOW NORMALS FOR THIS
DATE!  IN FACT WE EXPECT TODAY TO ESTABLISH NEW RECORD COLD HIGH
TEMPERATURES...

RECORD COLDEST HIGH TEMPERATURES FOR MARCH 28TH...
  WILMINGTON NC   49 SET IN 1955 (OFFICIAL)
  FLORENCE SC     45 SET IN 1996 (OFFICIAL)
  DARLINGTON SC   46 SET IN 1955 (CO-OP)
  DILLON SC       49 SET IN 1955 (CO-OP)
  KINGSTREE SC    50 SET IN 1955 (CO-OP)
  CONWAY SC       48 SET IN 1955 (CO-OP)
  LUMBERTON NC    42 SET IN 1915 (CO-OP)
  SOUTHPORT NC    46 SET IN 1955 (CO-OP)
  GEORGETOWN SC   49 SET IN 1955 (CO-OP)
  LAKE CITY SC    47 SET IN 1955 (CO-OP)

RAIN WILL CONTINUE THROUGH ABOUT NOON BEFORE TAPERING OFF OVER A 2-3
HOUR PERIOD. ELEVATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SAME
AREAS THAT SAW THUNDER YESTERDAY...GENERALLY SOUTH OF A LINE FROM
FLORENCE TO MARION AND MYRTLE BEACH. THE THUNDERSTORMS ARE ROOTED IN
A LAYER OF MODERATELY UNSTABLE AIR AT 775 MB...WELL ABOVE THE COLD
SURFACE-BASED INVERSION. RAINFALL AMOUNTS SHOULD AVERAGE JUST SHY OF
HALF AN INCH ACROSS THE AREA.

GIVEN THE COMPLEXITY OF TODAY'S WEATHER SITUATION...VERY FEW CHANGES
WERE NEEDED TO THE FORECAST.

TONIGHT...HIGH PRESSURE ACROSS THE NORTHERN PLAINS AND GREAT LAKES
WILL BUILD INTO THE EASTERN CAROLINAS. THIS WILL ALLOW EVEN COLDER
AIR TO OUR N TO FILTER SOUTHWARD. THIS UPSTREAM AIRMASS IS MUCH
DRIER AND WITH THAT WE FINALLY EXPECT SKIES TO CLEAR FROM N TO S.
THESE CLEARING SKIES WILL ALLOW TEMPS TO FALL TO NEAR THE FREEZING
MARK ACROSS A GOOD PORTION OF THE AREA. A FREEZE WATCH HAS BEEN
ISSUED WHICH MEANS THERE IS A GOOD CHANCE THAT TEMPS WILL FALL TO
ABOUT THE FREEZING MARK OR BELOW DURING THE LATE NIGHT. CURRENTLY
FREEZING TEMPS ARE FORECAST FROM ABOUT FLO TO NEAR MARION TO NEAR
TABOR CITY TO BURGAW AND MAPLE HILL NORTHWARD. FOR MOST OF THIS
AREA...FREEZING TEMPS ARE ONLY EXPECTED FOR 1 TO 3 HOURS. HOWEVER...
TRADITIONAL COLD SPOTS ESPECIALLY ACROSS PENDER...BLADEN AND
BRUNSWICK COUNTIES SHOULD EXPERIENCE THE COLDEST TEMPS AND IN THESE
SPOTS...TEMPS ARE EXPECTED TO BE BELOW FREEZING FOR SEVERAL HOURS.
PATCHY TO AREAS OF FROST MAY DEVELOP AS WINDS DIMINISH TOWARD
MORNING. FURTHER S AND E...TEMPS SHOULD REMAIN ABOVE FREEZING AND
POCKETS OF FROST CAN NOT BE RULED OUT INLAND FROM THE IMMEDIATE
COAST WHERE TEMPS BOTTOM OUT IN THE MID 30S. A FREEZE OR FROST IS
NOT EXPECTED AT THE COAST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 AM MONDAY...IT APPEARS THAT THE WINTER-LIKE TEMPERATURES
SHOULD BECOME A THING OF THE PAST DURING THE SHORT TERM BUT THE
WARMING TREND WILL ONLY BE RELATIVE AS TEMPERATURES WILL REMAIN
BELOW CLIMATOLOGY. CONFLUENT MID LEVEL FLOW DEVELOPS OVER NY/PA
TUESDAY HELPING HIGH PRESSURE OVER GREAT LAKES TO MOVE SOUTH. THE
CHILLY HIGH THAT HAD BEEN PLAGUING THE CAROLINAS WILL THEN SLIDE
EAST JUST ENOUGH TO VEER THE NORTHEAST WINDS. WARM ADVECTION WILL
OCCUR OVER THE SURFACE BOUNDARY AND FORECAST SOUNDINGS SHOW THAT
HIGHS SHOULD BE ABLE TO GET TO WITHIN A FEW DEGREES OF 60, STILL
SOME 10 BELOW NORMAL. THE OVERRUNNING SHOULD LEAD TO PLENTY OF
CLOUDS BUT NO RAINFALL IS EXPECTED AS THE ISENTROPIC UPGLIDE APPEARS
TO BE TOO GENTLE. MODELS ARE DIFFERING IN THEIR HANDLING OF FEATURES
TUESDAY NIGHT INTO WEDNESDAY. BOTH AGREE THAT THE WARM FRONT WILL
SLOWLY LIFT TO THE NORTH AND BE VERY CLOSE TO THE CAPE FEAR REGION
BY ABOUT 18Z. THE WRF DEVELOPS A SUSPECT LOOKING LOW ALONG THE COAST
WHILE MAINTAINING A SMALL SIGNATURE OF THE WEDGE. BOTH MODELS ARE
PUSHING THE COLD FRONT THROUGH DURING THE EVENING BUT THE GFS IS
SLOWER. REALITY WILL PROBABLY END UP SOMEWHERE IN BETWEEN...THE WRF
IDEA OF HOLDING ON TO THE WEDGE LONGER IS USUALLY A SAFE BET BUT ITS
OFFSHORE WAVE LOOKS FISHY. SO REGARDLESS OF PERHAPS SOME WIND
DIRECTION UNCERTAINTY THE BEST RAINFALL CHANCES STILL APPEAR TO BE
SLATED FOR THE MIDDAY AND AFTERNOON HOURS. THE WRF COULD ALSO MEAN
THAT A SMALL PART OF THE NW PART OF THE FCST AREA STAYS RATHER COOL
THROUGH THE DAY. FORECAST SOUNDINGS SHOW DEEP SATURATION AND PALTRY
LAPSE RATES. DO NOT FEEL COMPELLED TO INCLUDE ANY THUNDER. 850MB
TEMPS WARM TO ABOUT 11C BUT EXTENSIVE CLOUDS WILL KEEP HIGHS IN THE
MID TO UPPER 60S...THE WRF WEDGE POSSIBILITY NOTWITHSTANDING.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 3 AM MONDAY...UPPER TROUGH REMAINS IN THE EAST THURSDAY INTO
FRIDAY AND BOTH DAYS MAY BRING UNSETTLED WEATHER...THURSDAY ON
ACCOUNT OF A WAVE COMING UP THE COAST AND FRIDAY DUE TO SOME
INSTABILITY SHOWERS AS THE COLD AIR ALOFT CROSSES THE REGION. THE
WEEKEND LOOKS DRY AS THE TROUGH LIFTS OUT AND SURFACE HIGH BUILDS
IN. TEMPERATURES WILL MAKE A GRADUAL RETURN TO CLIMO FRIDAY AND
SATURDAY AFTER RUNNING COOL THE TWO DAYS PRIOR...MORE DUE TO CLOUD
COVER THAN CAA.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...BAND OF DEEP MOISTURE IS EXITING THE COAST. SOME LIGHT
RAIN IS STILL POSSIBLE NEAR THE COAST THROUGH 19-20Z...BUT THE RAIN
IS OVER FOR THE MOST PART. CEILINGS SHOULD BECOME VFR BY EARLY
EVENING...THEN SCATTER OUT OVERNIGHT FROM NORTH TO SOUTH. IT IS AT
THIS POINT WHERE THERE IS UNCERTAINTY WITH RESPECT TO FOG. LIGHT
WINDS...CLEARING SKIES AND GOOD LOW LEVEL MOISTURE POINT TO IFR
FOG...PERHAPS EVEN LOWER...BUT WARM SOIL TEMPS AND INCREASING WINDS
WITHIN THE PLANETARY BOUNDARY LAYER ARE A HINDRANCE. THINK THE
INLAND TERMINALS (FLO, LBT) STAND THE BEST CHANCE FOR FOG...BUT ALL
TERMINALS ARE VULNERABLE THROUGH ABOUT 07Z...AT WHICH POINT THE
WINDS ALOFT PICK UP. HAVE BEEN BURNT ON THIS ONE BEFORE...SO WE
SHALL SEE. TUESDAY...BEAUTIFUL DAY WITH ONLY SOME SCATTERED CLOUDS
AND CONTINUED NORTHEAST FLOW.

EXTENDED OUTLOOK...VFR TUESDAY AFTERNOON AND EVENING. VERY UNSETTLED
WEATHER WEDNESDAY THROUGH FRIDAY WITH RAIN AND POSSIBLE IFR
CONDITIONS EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 9 AM MONDAY...A COLD FRONT HAS SUNK ALL THE WAY TO NEAR THE
FLORIDA-GEORGIA BORDER. HIGH PRESSURE WEDGING INTO THE CENTRAL AND
EASTERN CAROLINAS IS PUSHING EXTREMELY COLD AIR SOUTH FOR THIS LATE
IN MARCH. RAIN WILL FALL THROUGH THE EARLY AFTERNOON HOURS...AND A
FEW THUNDERSTORMS MAY EVEN OCCUR ALONG THE SOUTH CAROLINA COASTLINE.
NORTHEAST WINDS WILL BACK MORE NORTHERLY THIS AFTERNOON AS LOW
PRESSURE ALONG THE FRONT MOVES OFFSHORE.

WIND SPEEDS WILL AVERAGING 15-20 KNOTS TODAY. SIMILAR WINDS
OVERNIGHT HAVE BUILT SEAS TO 3-5 FT AT THE BUOYS NORTH OF CAPE
FEAR...WITH THE POTENTIAL OF 4-6 FT SEAS DEVELOPING IN THE NEXT FEW
HOURS. WE WILL MAKE NO CHANGES TO THE PREVIOUSLY ISSUED SMALL CRAFT
ADVISORY.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 AM MONDAY...NORTHEAST WINDS ASSOCIATED WITH FAIRLY LONG
LASTING HIGH TO OUR NORTH WILL VEER AS THE RIDGE BEGINS TO PROGRESS
TO THE EAST. THE GRADIENT AND THUS WIND SPEED SHOULD ALSO EASE AS
THE AFTERNOON WEARS ON. ONSHORE/ESE WINDS WILL PERSIST TUESDAY NIGHT
AS A WARM FRONT REMAINS STALLED WELL SOUTH OF THE AREA. THIS
BOUNDARY WILL BEGIN TO MOVE TO THE NORTH ON WEDNESDAY BRINGING A
GRADUALLY INCREASING SOUTHERLY COMPONENT TO THE FLOW AT FIRST
FOLLOWED BY A MORE ABRUPT SOUTHERLY WIND BY MIDDAY/EARLY AFTERNOON.
SOME GUIDANCE DEVELOPS AN OFFSHORE WAVE OF LOW PRESSURE THAT COULD
DELAY THIS SWING TO THE SOUTH. IT IS NOT CURRENTLY FAVORED BUT STILL
A POSSIBILITY. AS THE COLD FRONT NEARS THE COAST WED EVE THE WINDS
WILL FURTHER VEER TO SW AND BRIEFLY INCREASE A CATEGORY OR SLIGHTLY
MORE. SEAS WILL BEGIN TO RAMP UP BUT WILL THEN BE INTERRUPTED BY
FROPA AND A TURN TO AN OFFSHORE WIND THAT WILL ADVECT HIGHER WAVE
HEIGHTS OUT TO SEA. THAT SAID THERE MAY STILL BE THE NEED FOR A
BRIEF SMALL CRAFT ADVISORY. AIDING THE ABATEMENT OF SEAS WILL BE THE
FACT THAT THE NEW FOUND NORTHERLY FLOW WILL BE RELATIVELY LIGHT.

LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 3 AM MONDAY...FRONT STALLS BRIEFLY JUST BEYOND THE FORECAST
ZONES AND HAS TO WAIT FOR ANOTHER WAVE TO MOVE NORTHEAST ALONG IT
BEFORE PROGRESSION CAN OCCUR. BY THURS EVE/FRIDAY NIGHT THE WIND
WILL TURN TO NW AND PICK UP AS THE FRONT MOVES OFFSHORE WHILE THE
WAVE MOVES UP OFF THE DELMARVA COAST.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     SCZ017-023-024-032>034.

NC...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     NCZ087-096-097-099-100.

MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     AMZ250-252.

&&

NEAR TERM...TRA
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
Hazardous weather outlook, Mar 28, 4:52 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
452 AM EDT MON MAR 28 2011

SCZ039-290900-
WILLIAMSBURG-
452 AM EDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

POCKETS OF FROST ARE POSSIBLE TOWARD TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ101-SCZ046-290900-
NEW HANOVER-GEORGETOWN-
452 AM EDT MON MAR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES WILL FALL TO THE MID 30S FOR AN HOUR OR TWO NEAR
SUNRISE TUESDAY. A FREEZE OR FROST IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-097-099-SCZ017-023-024-032-033-290900-
ROBESON-BLADEN-PENDER-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-
MARION-
452 AM EDT MON MAR 28 2011

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

PATCHY TO AREAS OF FROST MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-290900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
452 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-290900-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
452 AM EDT MON MAR 28 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ100-SCZ034-290900-
BRUNSWICK-HORRY-
452 AM EDT MON MAR 28 2011

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH FOR AREAS WELL INLAND FROM THE COAST.

PATCHY FROST IS POSSIBLE WELL INLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 4:37 AM EDTFreeze WatchILMBladen, Columbus, Robeson10 hr
Mar 28, 2:53 PM EDTFreeze WarningILMBladen, Columbus, Robeson18 hr

Nearby

Frost Advisories in North Carolina, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.